Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Amarillo, TX

April 28, 2016Moore County, Oldham County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2016, 6:26 PM CDT for Moore County, Oldham County, Potter County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 6:26 PM CDT (23:26 UTC)
Expired
Apr 28, 2016, 7:15 PM CDT
In force
49 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Moore County, TX, Oldham County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 53 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:13 PM CDTHAIL 1.252 S Masterson, TXHALF DOLLAR SIZE HAIL REPORTED SOUTH OF MASTERSON.
Apr 28, 7:20 PM CDTHAIL 0.882 S Masterson, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS54 KAMA 282326
SVRAMA
TXC341-359-375-290015-
/O.NEW.KAMA.SV.W.0045.160428T2326Z-160429T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 715 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  BOYS RANCH...OR 24 MILES NORTHEAST OF VEGA...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY 
           ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

* LOCATIONS IMPACTED INCLUDE...
  VALLEY DE ORO...MASTERSON...BOYS RANCH AND FOUR WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3563 10218 3563 10216 3565 10216 3570 10210
      3574 10178 3544 10169 3537 10228 3547 10237
TIME...MOT...LOC 2325Z 227DEG 17KT 3553 10216 

HAIL...1.50IN
WIND...<50MPH
 
$$

BRB
3 follow-up statements
248 
WWUS54 KAMA 282339
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU APR 28 2016

TXC341-359-375-290015-
/O.CON.KAMA.SV.W.0045.000000T0000Z-160429T0015Z/
MOORE TX-POTTER TX-OLDHAM TX-
639 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN MOORE...NORTHERN POTTER AND NORTHEASTERN OLDHAM
COUNTIES...

AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
VALLEY DE ORO...OR 23 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15
MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY 
         ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO...MASTERSON...BOYS RANCH AND FOUR WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3543 10226 3556 10226 3563 10218 3563 10216
      3565 10216 3570 10210 3574 10178 3548 10170
TIME...MOT...LOC 2339Z 231DEG 14KT 3555 10212 

HAIL...1.50IN
WIND...<50MPH
 
$$

BRB
250 
WWUS54 KAMA 282352
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT THU APR 28 2016

TXC359-290002-
/O.CAN.KAMA.SV.W.0045.000000T0000Z-160429T0015Z/
OLDHAM TX-
652 PM CDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3565 10216 3570 10210 3574 10178 3548 10170
      3544 10216
TIME...MOT...LOC 2352Z 245DEG 19KT 3558 10204 

$$

TXC341-375-290015-
/O.CON.KAMA.SV.W.0045.000000T0000Z-160429T0015Z/
MOORE TX-POTTER TX-
652 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN MOORE AND NORTHERN POTTER COUNTIES...

AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
MASTERSON...OR 20 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 20 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY 
         ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO...MASTERSON AND FOUR WAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3565 10216 3570 10210 3574 10178 3548 10170
      3544 10216
TIME...MOT...LOC 2352Z 245DEG 19KT 3558 10204 

HAIL...2.00IN
WIND...<50MPH
 
$$

BRB
121 
WWUS54 KAMA 290004
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT THU APR 28 2016

TXC341-375-290015-
/O.CON.KAMA.SV.W.0045.000000T0000Z-160429T0015Z/
MOORE TX-POTTER TX-
704 PM CDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTH CENTRAL MOORE AND NORTHERN POTTER COUNTIES...

AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
MASTERSON...OR 21 MILES SOUTH OF DUMAS...MOVING EAST AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY 
         ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL. 

LOCATIONS IMPACTED INCLUDE...
MASTERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3545 10208 3562 10213 3572 10178 3548 10170
TIME...MOT...LOC 0003Z 255DEG 12KT 3556 10201 

HAIL...2.50IN
WIND...<50MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:43 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 28, 4:43 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT THU APR 28 2016

.DISCUSSION...

MESOSCALE UPDATE...
CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE
SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27
CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD
CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE
ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS
MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING
SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS
WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT
SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE
WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN
ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM
HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY
LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE
MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE
NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND
BECOMES INCREASINGLY ELEVATED.

A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS
FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH
SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND
150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK
OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS
STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL
CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS
SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST
GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY
CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING
OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT
INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER
OBSERVATIONAL DATA AS NECESSARY.

BRB

SHORT TERM...
SEE SHORT TERM DISCUSSION BELOW FROM BRB.

LONG TERM...
FRIDAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER
THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER
LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN
AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS
CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE
MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY
AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR
STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND
LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE
ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE
SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS
AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE
THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL
LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES
PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA
PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S.

A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO
KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS
WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN.
WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW
WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL
GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE
ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND
CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON
TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT
TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES
AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS.

BEAT

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                51  70  42  66  42 /  60  30  10   5   5
BEAVER OK                  51  58  42  62  39 /  80  70  30   5   5
BOISE CITY OK              44  54  34  58  35 /  80  70  20  10  20
BORGER TX                  55  68  46  66  45 /  70  50  10   5   5
BOYS RANCH TX              49  70  40  65  41 /  50  30  10  10  10
CANYON TX                  50  72  39  67  41 /  50  20  10   5   5
CLARENDON TX               54  74  45  69  45 /  60  40  10   5   5
DALHART TX                 47  62  37  62  38 /  60  40  20  10  20
GUYMON OK                  48  56  41  62  41 /  80  70  30   5  10
HEREFORD TX                46  73  40  68  41 /  40  20   5  10  10
LIPSCOMB TX                53  62  45  65  43 /  70  70  20   5   5
PAMPA TX                   53  67  44  64  43 /  70  50  10   5   5
SHAMROCK TX                56  73  47  70  46 /  60  50  10   5   5
WELLINGTON TX              58  78  48  73  47 /  70  50  10   5   5

&&

.PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/

SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM
EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR
THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED
ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE
INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES
TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A
CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE
TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE
OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR
NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE
HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE
AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF
THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING.

DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF
OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST
TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO
ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS
AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW
ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A
WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN
COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW-
LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF
DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A
SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A
TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO
THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO
STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS
QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES
IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN
LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER.

WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL
LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE
CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING
CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE
LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE
BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER
SOUNDING MAY BE OF LITTLE VALUE.

CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC
ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE
APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND
CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST
LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED
THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT
FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE
BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE
BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS
EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE
HAIL.

THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS
AFTERNOON.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/16
Hazardous weather outlook, Apr 28, 4:19 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU APR 28 2016

OKZ001>003-TXZ001>020-291000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
419 PM CDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF
THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO
SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS
PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY
RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE
WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY
RAINFALL CONTINUING TO BE A THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE
MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE
SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING
EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT
THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT
ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND
EASTERN TEXAS PANHANDLE.

BEAT

In the hours before

Special weather statement, Apr 28, 5:01 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT THU APR 28 2016

TXZ018-282230-
ARMSTRONG TX-
501 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL
530 PM CDT...

AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF WAYSIDE...OR 18 MILES SOUTHWEST OF CLAUDE...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAUDE AND GOODNIGHT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3482 10147 3485 10162 3518 10146 3503 10117
TIME...MOT...LOC 2200Z 209DEG 24KT 3488 10153

BRB
Special weather statement, Apr 28, 5:25 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT THU APR 28 2016

TXZ013-014-282300-
GRAY TX-CARSON TX-
525 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON AND
NORTHWESTERN GRAY COUNTIES UNTIL 600 PM CDT...

AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF WHITE DEER...OR 13 MILES EAST OF PANHANDLE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAMPA...WHITE DEER AND KINGSMILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3534 10125 3563 10110 3563 10109 3562 10108
      3562 10078 3561 10076 3529 10110
TIME...MOT...LOC 2225Z 210DEG 22KT 3537 10113

BRB
Local storm report, Apr 28, 5:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             6 SSE HARTLEY           35.81N 102.36W
04/28/2016  E1.75 INCH       HARTLEY            TX   TRAINED SPOTTER

            LOTS OF HAIL FROM PEA SIZE UP TO GOLF BALL SIZE HAIL
            REPORTED ON HIGHWAY 385.

&&

EVENT NUMBER AMA1600219

14
Special weather statement, Apr 28, 5:58 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT THU APR 28 2016

TXZ009-013-014-282330-
ROBERTS TX-GRAY TX-CARSON TX-
558 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON...
SOUTHWESTERN ROBERTS AND NORTHWESTERN GRAY COUNTIES UNTIL 630 PM
CDT...

AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAMPA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.

LOCATIONS IMPACTED INCLUDE...
PAMPA...CODMAN AND KINGSMILL.

LAT...LON 3542 10094 3550 10117 3563 10110 3563 10109
      3565 10109 3581 10100 3568 10066
TIME...MOT...LOC 2257Z 212DEG 22KT 3559 10097

MB
Special weather statement, Apr 28, 6:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU APR 28 2016

TXZ011-012-282330-
OLDHAM TX-POTTER TX-
603 PM CDT THU APR 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER AND
NORTHEASTERN OLDHAM COUNTIES UNTIL 630 PM CDT...

AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF BOYS RANCH...OR 16 MILES NORTHEAST OF VEGA...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.

LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO AND BOYS RANCH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.

LAT...LON 3545 10238 3563 10220 3563 10216 3562 10216
      3562 10188 3557 10183 3539 10183 3529 10225
      3532 10244
TIME...MOT...LOC 2303Z 233DEG 25KT 3543 10224

BRB
Local storm report, Apr 28, 6:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             DUMAS                   35.86N 101.97W
04/28/2016  E1.75 INCH       MOORE              TX   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED JUST SOUTH OF DUMAS WITH
            SIGNIFICANTLY REDUCED VISIBILITY AND STRONG WINDS.

&&

EVENT NUMBER AMA1600220

LORENZEN

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:17 PM CDTSpecial Weather StatementAMAHartley28 min
Apr 28, 4:48 PM CDTSevere Thunderstorm WarningAMADallam, Hartley57 min
Apr 28, 5:01 PM CDTSpecial Weather StatementAMAArmstrong29 min
Apr 28, 5:25 PM CDTSpecial Weather StatementAMAGray35 min
Apr 28, 5:38 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Sherman82 min
Apr 28, 5:58 PM CDTSpecial Weather StatementAMAGray32 min
Apr 28, 6:03 PM CDTSpecial Weather StatementAMAPotter27 min
Apr 28, 6:49 PM CDTSpecial Weather StatementAMACollingsworth41 min
Apr 28, 6:56 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore79 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.